What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Jun 30, 10:00 AM EST, 2 hours 35 minutes earlier.
Area forecast discussion, Jun 30, 10:00 AM EST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
National Weather Service Jackson KY
1100 AM EDT Sun Jun 30 2019
.UPDATE...
Issued at 1100 AM EDT SUN JUN 30 2019
14z sfc analysis shows relatively weak high pressure in place over
eastern Kentucky with lower pressure to the northeast. This has
been ineffective in keeping convection from developing - even at
this typical diurnal minima - though the main cell that went
through Fleming and Rowan County has now dissipated. The clouds
are mainly from this cell with other cu popping up in the east and
north. Temperatures are shooting higher with the ample sunshine -
reaching the upper 70s and low 80s while dewpoints are elevated
into the lower 70s for most places. The fog cleared off earlier in
the morning and winds are starting to pick up from the west to
southwest at 5 to 10 mph. Look for additional showers and
thunderstorms to develop later today - mainly favoring the south
where PoPs peak in the 50 percent range - per the latest CAMs and
NBM. Have updated the forecast to reflect this and tweaked the
near term T/Td grids per the latest obs and trends. These updated
grids have been sent to the NDFD and web servers, along with the
issuance of a fresh set of zones, mainly to remove the morning fog
wording.
UPDATE Issued at 758 AM EDT SUN JUN 30 2019
A few showers area popping up just north of the area early this
morning. Have included some slight chance PoPs generally along
and north of the Mountain Parkway through this morning, before
blending into higher PoPs as we heat up this afternoon. The rest
of the forecast generally remains on track, with fog burning off
in the valleys in the next hour.
&&
.SHORT TERM...(Today through Monday)
Issued at 405 AM EDT SUN JUN 30 2019
Surface high pressure is centered across the southeast CONUS, with
low pressure located across northern New England. A cold front is
arced back across the Ohio Valley, before becoming more of a warm
front across the Midwest. Aloft, troughing remains situated from
eastern Canada down across Mid-Atlantic region. An upper level low
is spinning southeast across southwest Quebec, with a stronger
upper level ridge still holding fast from New Mexico into the
central Plains.
The upper level low will make its way across New England through
today, with some residual short wave energy moving across eastern
Kentucky during the day. This will allow for better convective
coverage today, with the CAMs showing the higher PoPs in the
southern half of the forecast area. Storm motions will be more
progressive today, as winds shift to the northwest through the
column; however, still can't rule out some gusty winds, given
that MU CAPEs are in the 3000-3500 J/kg range. Highs today will be
near or just a touch cooler than yesterday, with most locations
seeing upper 80s. Convection will die off into this evening with
the loss of heating. The cold front will dissolve as it pushes in
from the northeast tonight, likely leaving a moisture and
temperature gradient across the area. Lows will range from the low
to mid 60s in the northeast, to the mid an upper 60s across the
southwest.
Heights will recover into Monday, as ridging builds back in from
the west, and given the weaker instability and a cap noted in
forecast soundings, convection should be held in check on Monday,
besides perhaps a stray shower or storm dotting the I-75
corridor, where the better moisture will reside. Highs will be
back in the upper 80s to near 90 degrees.
.LONG TERM...(Monday night through Saturday)
Issued at 405 AM EDT SUN JUN 30 2019
The models are in good agreement with continued upper level ridging
over the southeastern CONUS through midweek. By Thursday, however,
the ridge will begin to break down and also begin shifting to the
east. A shortwave trough is then expected to progress over the Ohio
Valley for late week. However, the models begin to diverge in
solution by Friday, particularly with the northern stream flow. At
the surface, high pressure will be to the southeast of the
Commonwealth, but a cold front will advance towards the state by
Friday. This pattern will lead to chances for isolated to scattered
showers and thunderstorms during the afternoon and evening each day
through Thursday. By late week, chances of showers and storms will
be on the increase area-wide for eastern Kentucky as the cold front
approaches.
Warm and humid conditions are expected to persist through the week.
High temperatures will be in the upper 80s to lower 90s through
Thursday before a slight cool down to the mid to upper 80s for
Friday and Saturday. Low temperatures will generally be in the upper
60s to lower 70s through the period as well. Although, with light
winds and clearing skies at night, the valleys will likely be cooler
than the ridges through at least Wednesday morning.
&&
.AVIATION...(For the 12Z TAFS through 12Z Monday morning)
ISSUED AT 758 AM EDT SUN JUN 30 2019
MVFR or worse fog will burn off by 13z. Isolated to scattered
showers and thunderstorms are expected to develop through this
afternoon across the area. Have included a period of VCSH/VCTS at
all TAF sites, with showers first seen in the vicinity of KSYM
this morning. Have maintained VFR conditions; however, any direct
hit from a thunderstorm will bring temporary IFR or worse
conditions to any given location. Convection will likely die off
once again towards 00z. Outside of thunderstorms, light west
southwest winds will increase to 5 to 8 kts out of the northwest
during the day, before becoming light after dusk.
&&
.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
UPDATE...GREIF
SHORT TERM...GEOGERIAN
LONG TERM...CGAL
AVIATION...GEOGERIAN
Hazardous weather outlook, Jun 30, 3:44 AM EST, 8 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Jackson KY
444 AM EDT Sun Jun 30 2019
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-011100-
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike-
Including the cities of Flemingsburg, Camargo, Jeffersonville,
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna,
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee,
Annville, Burnside, Somerset, London, Monticello, Stearns,
Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro,
Pineville, Cumberland, Harlan, Sandy Hook, West Liberty,
Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright,
Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard,
Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run,
Elkhorn City, Pikeville, and South Williamson
444 AM EDT Sun Jun 30 2019
This hazardous weather outlook is for portions of eastern Kentucky.
.DAY ONE...Today and Tonight.
Thunderstorms will be possible this afternoon into early this
evening. Some of these may contain strong wind gusts.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Thunderstorms will be possible at times from Tuesday through
Saturday, with the greatest probability being in the afternoon
and evening hours, especially late in the week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
GEOGERIAN/CGAL
In the hours before
Special weather statement, Jun 30, 11:34 AM EST, 1 hour 1 minute before
Special Weather Statement
National Weather Service JACKSON KY
1234 PM EDT Sun Jun 30 2019
KYZ112>118-301700-
Clay-Breathitt-Perry-Knott-Owsley-Letcher-Leslie-
1234 PM EDT Sun Jun 30 2019
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL LETCHER...
SOUTHEASTERN OWSLEY...LESLIE...PERRY...SOUTHWESTERN KNOTT...
SOUTHWESTERN BREATHITT AND NORTHEASTERN CLAY COUNTIES...
At 1233 PM EDT, a strong thunderstorm was located over Beech, or 12
miles south of Jackson, moving southeast at 25 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Hazard, Hyden, Vicco, Buckhorn, Blackey, Elic, Cody, Big Fork,
Hoskinston, Shoal, Viper, Daley, Carr Creek, Isom, Emmalena, Redfox,
Beech, Thousandsticks, Bulan and Stinnett.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3733 8362 3749 8327 3719 8289 3695 8335
TIME...MOT...LOC 1633Z 321DEG 24KT 3738 8342
SHALLENBERGER
Special weather statement, Jun 30, 12:04 PM EST, 31 minutes before
Special Weather Statement
National Weather Service JACKSON KY
104 PM EDT Sun Jun 30 2019
KYZ115>118-301745-
Clay-Perry-Letcher-Leslie-
104 PM EDT Sun Jun 30 2019
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL LETCHER...LESLIE...
CENTRAL PERRY AND EAST CENTRAL CLAY COUNTIES...
At 103 PM EDT, a strong thunderstorm was located over Mosley Bend, or
7 miles north of Hyden, moving southeast at 15 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Hazard, Hyden, Big Fork, Leatherwood, Hoskinston, Shoal, Viper,
Daley, Thousandsticks, Stinnett, Avawam, Yeaddiss, Saul, Warbranch,
Toulouse, Causey, Daisy, Wooton, Panco and Wendover.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3691 8346 3727 8359 3728 8356 3726 8356
3727 8355 3726 8353 3727 8352 3728 8354
3734 8332 3712 8297
TIME...MOT...LOC 1703Z 330DEG 14KT 3727 8336
SHALLENBERGER